Alert archive / New Mexico / Tornado Warnings in 2025

Tornado Warning 10, NWS Albuquerque, NM

June 5, 2025Roosevelt County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jun 5, 2025, 3:36 PM MDT for Roosevelt County, New Mexico. It was in force for 12 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 3:36 PM MDT (21:36 UTC)
Expired
Jun 5, 2025, 3:48 PM MDT
In force
12 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 73 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:40 PM MDTTORNADO5 Nnw Rogers, NMStorm Chasers and broadcast media reported a tornado on the ground between 3:40 and 3:42 PM MDT 5 NNW of Rogers.
Jun 5, 3:40 PM MDTTORNADO5 Nw Rogers, NMNWS Employee reported tornado on the ground between 3:40 and 3:42 PM MDT 5 NW of Rogers.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:18 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2228 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

563 
WFUS55 KABQ 052136
TORABQ
NMC041-052200-
/O.NEW.KABQ.TO.W.0010.250605T2136Z-250605T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
336 PM MDT Thu Jun 5 2025

The National Weather Service in Albuquerque has issued a

* Tornado Warning for...
  East Central Roosevelt County in east central New Mexico...

* Until 400 PM MDT.

* At 336 PM MDT, a severe thunderstorm capable of producing a 
  tornado was located 8 miles northeast of Dora, or 11 miles 
  southeast of Portales, moving southeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Rogers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3404 10337 3410 10332 3408 10313 3393 10324
TIME...MOT...LOC 2136Z 310DEG 9KT 3403 10328

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Guyer
2 follow-up statements
243 
WWUS55 KABQ 052143 RRA
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
343 PM MDT Thu Jun 5 2025

NMC041-052200-
/O.CON.KABQ.TO.W.0010.000000T0000Z-250605T2200Z/
Roosevelt NM-
343 PM MDT Thu Jun 5 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR EAST CENTRAL 
ROOSEVELT COUNTY...

At 343 PM MDT, a confirmed tornado was located 8 miles northeast of 
Dora, or 11 miles southeast of Portales, moving southeast at 5 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Rogers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3404 10337 3410 10332 3408 10313 3393 10324
TIME...MOT...LOC 2136Z 309DEG 4KT 3404 10329

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

Guyer
297 
WWUS55 KABQ 052148
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
348 PM MDT Thu Jun 5 2025

NMC041-052158-
/O.CAN.KABQ.TO.W.0010.000000T0000Z-250605T2200Z/
Roosevelt NM-
348 PM MDT Thu Jun 5 2025

...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL ROOSEVELT COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning has been cancelled. However, small hail, 
gusty winds, and heavy rain are still possible with this 
thunderstorm.

A Tornado Watch remains in effect until 900 PM MDT Thursday for a 
portion of east central New Mexico.

&&

LAT...LON 3404 10337 3410 10332 3408 10313 3393 10324
TIME...MOT...LOC 2143Z 309DEG 4KT 3403 10328

$$

Guyer

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:45 PM MDT, 51 minutes earlier. Its key messages:

  • Updated at 243 PM MDT Thu Jun 5 2025
  • Scattered strong to severe thunderstorms will develop today, Friday, and Saturday across the eastern plains, with large hail and damaging wind gusts the main threats.
  • Showers and storms will continue to favor eastern New Mexico through the late weekend before expanding to central areas of the state Monday, Tuesday and Wednesday of next week. Heavy rainfall will be possible in isolated areas with a risk of localized flash flooding over recent wildfire burn scars.
Area forecast discussion, Jun 5, 2:45 PM MDT, 51 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
245 PM MDT Thu Jun 5 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 243 PM MDT Thu Jun 5 2025

- Scattered strong to severe thunderstorms will develop today,
  Friday, and Saturday across the eastern plains, with large hail
  and damaging wind gusts the main threats.

- Showers and storms will continue to favor eastern New Mexico
  through the late weekend before expanding to central areas of
  the state Monday, Tuesday and Wednesday of next week. Heavy
  rainfall will be possible in isolated areas with a risk of
  localized flash flooding over recent wildfire burn scars.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 243 PM MDT Thu Jun 5 2025

Isolated thunderstorms have struggled to mature due to a capping
inversion still present in eastern NM. Over the next few hours, that
cap is likely to erode, paving the way for more mature thunderstorms
to develop. Given a lack of significant upper level forcing but with
robust severe characteristics (3000-3500 J/kg of MLCAPE, widespread
50-60kt 0-6km bulk shear), any mature updraft is likely going to
turn severe quickly and remain discrete. Mid level lapse rates
approaching 7 C/km support the threat of large to isolated giant
hail in any mature supercells across the current Tornado Watch. A
tornado threat does appear to increase based on hi-res forecast
soundings, specifically with an increase in low level winds across
southeast NM in the evening hours. 0-1km SRH values begin to
increase over 150 m2/s2, a sufficient parameter favoring tornadoes.
However, this threat is conditional on storms remaining close to
surface based, as any higher based storms would shift to a wind/hail
threat. Nevertheless, severe storms with all hazards remain possible
across southeast NM through the evening hours. Further north in
northeast NM, an additional threat area remains, mainly for large
hail and damaging winds, though confidence is slightly lower at this
time. A backdoor front pushes into northeast NM later tonight, which
will help drive up precipitation and storm chances across the
aforementioned lower confidence area, though whether these storms
become strong to severe further into the night is very uncertain.

The backdoor front replenishes moisture across the area Friday, with
another round of strong to severe storms possible. A question with
storm development is can a low level cap be overcome with a lack of
significant synoptic forcing. Any storm that can break the cap would
be a similar story to today, progressing to severe levels rather
quick given sufficient instability and bulk shear parameters. SPC
has a slight risk painted across the far eastern plains for Friday,
and this aligns with the current thinking when it comes to the best
chance for storm development. High temperatures across the state
range from 5 below to 5 above average for early June on Friday.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 243 PM MDT Thu Jun 5 2025

Weak ridging builds over the state Saturday, limiting precipitation
chances to just isolated storm chances across the eastern plains.
Otherwise, a relatively calm first half of the weekend is in store.
The ridge breaks down Sunday with a potent upper low across the
Upper Midwest. As the ridge breaks down, the first of many
sequential backdoor fronts begin to enter northeast NM, continuing
to replenish moisture across the area. As such, precipitation
chances begin to rise on Sunday, with strong to severe storms once
again possible across the eastern plains. Into Monday, northwest to
west upper level flow combined with another moist front look to
produce the highest PoPs of the long term period, with the Sangre de
Cristo Mountains looking to get quite the brunt of precipitation
before it moves off into the eastern plains. This induces some
concern for burn scar flash flooding across HPCC, though a few days
without rainfall will help limit chances. Moisture continues to be
in place across the region, beginning to spill through the central
mountain chain and increasing PoPs into central NM into Tuesday and
Wednesday. West-central and western NM, based on forecast soundings,
may be favored for virga showers, with wetting precipitation focused
on eastern NM.

&&

.AVIATION...
(18Z TAFS)
Issued at 1136 AM MDT Thu Jun 5 2025

MVFR to IFR conditions are slowly eroding across eastern NM as of
17z, which will give way to VFR conditions across the state through
the rest of the afternoon and evening. Scant showers are moving over
northwest NM near KFMN, and may produce a gusty outflow wind or two
through 20z. Additional virga showers may develop over western NM
through the afternoon, producing localized gusty outflow winds. The
larger story is afternoon and evening development of strong to
severe thunderstorms across eastern NM. Confidence in these storms
affecting any one TAF site is low, but any storm that matures will
be capable of large hail and damaging winds. Later tonight, a
backdoor front pushes into northeast NM, and accompanying it is
likely to be another batch of low clouds. Confidence was not high
enough to put MVFR to IFR conditions in northeast TAF sites (KLVS,
KTCC), but those conditions may be sporadic across northeast NM
through the overnight hours around KCAO and KRTN, even seeping
closer to the Sangre de Cristo Mountains and the Interstate 40
corridor.

&&

.FIRE WEATHER...
Issued at 243 PM MDT Thu Jun 5 2025

Warmer and drier conditions have settled into western NM, where low
teen to single digit humidity values have induced elevated fire
weather conditions. This trend is very likely to continue across
western and southwest NM through at least Saturday. Eastern and
northern NM continue to see chances for thunderstorms with wetting
footprints tonight through Friday, with Saturday being the lowest
chance for precipitation across the board. A series of moist
backdoor fronts beginning late weekend will continue to replenish
moisture in eastern NM, with precipitation chances rising across the
central mountain chain eastward each afternoon and evening. Central
and western NM may see precipitation mid next week, though some
gusty virga showers with a dry lightning strike or two may be
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  51  84  52  86 /   5   0   0   0
Dulce...........................  40  79  40  81 /   5   0   0   0
Cuba............................  48  80  50  81 /   0   0   0   0
Gallup..........................  42  83  42  85 /   0   0   0   0
El Morro........................  47  80  48  82 /   0   0   0   0
Grants..........................  45  85  46  86 /   0   0   0   0
Quemado.........................  47  84  48  85 /   0   0   0   0
Magdalena.......................  53  87  56  88 /   0   5   0   0
Datil...........................  48  84  51  85 /   0   0   0   0
Reserve.........................  45  90  45  92 /   0   0   0   0
Glenwood........................  49  93  51  95 /   0   0   0   0
Chama...........................  39  73  41  76 /   5   5   0   0
Los Alamos......................  53  79  56  81 /   0   5   0   0
Pecos...........................  49  79  53  81 /   0  10   0   5
Cerro/Questa....................  45  76  47  78 /  10  10   0   5
Red River.......................  38  67  41  70 /  10  10   0   5
Angel Fire......................  36  73  38  74 /   5  10   0   5
Taos............................  44  79  44  81 /   5   5   0   0
Mora............................  43  78  46  79 /   5  10   5   5
Espanola........................  51  86  51  87 /   0   0   0   0
Santa Fe........................  52  81  56  83 /   0   5   0   0
Santa Fe Airport................  51  84  53  87 /   0   5   0   0
Albuquerque Foothills...........  60  88  62  89 /   0   5   0   0
Albuquerque Heights.............  57  90  59  91 /   0   0   0   0
Albuquerque Valley..............  56  93  57  93 /   0   0   0   0
Albuquerque West Mesa...........  58  90  59  91 /   0   0   0   0
Belen...........................  53  93  55  94 /   0   0   0   0
Bernalillo......................  56  91  58  91 /   0   0   0   0
Bosque Farms....................  52  92  54  93 /   0   0   0   0
Corrales........................  56  92  58  92 /   0   0   0   0
Los Lunas.......................  54  92  55  93 /   0   0   0   0
Placitas........................  57  86  59  88 /   0   0   0   0
Rio Rancho......................  57  90  58  91 /   0   0   0   0
Socorro.........................  59  97  62  97 /   0   0   0   0
Sandia Park/Cedar Crest.........  52  82  54  83 /   0   5   0   0
Tijeras.........................  53  85  56  86 /   0   5   0   0
Edgewood........................  50  84  50  85 /   0   5   0   0
Moriarty/Estancia...............  45  86  46  86 /   0   5   0   0
Clines Corners..................  49  80  50  81 /   0  10   0   0
Mountainair.....................  50  86  52  86 /   0   5   0   0
Gran Quivira....................  49  86  53  87 /   0   5   0   0
Carrizozo.......................  59  91  60  91 /   0  10   0   5
Ruidoso.........................  54  85  57  86 /   0  20   0  10
Capulin.........................  46  74  48  76 /  30  30  30  10
Raton...........................  45  81  47  82 /  10  30  10  10
Springer........................  48  81  49  84 /  20  20  10   5
Las Vegas.......................  47  80  49  82 /   5  10   5   5
Clayton.........................  54  78  56  81 /  60  20  40   5
Roy.............................  52  79  52  81 /  30  10  20   5
Conchas.........................  58  86  58  88 /  30  10  20   0
Santa Rosa......................  56  85  57  88 /  20  10  10   0
Tucumcari.......................  58  84  58  87 /  40  20  30   0
Clovis..........................  61  87  61  90 /  30  20  30   0
Portales........................  60  89  60  91 /  30  30  30   0
Fort Sumner.....................  59  90  58  92 /  20  20  20   0
Roswell.........................  66  99  65 101 /   5  20   5   0
Picacho.........................  57  93  59  95 /   0  20   0   5
Elk.............................  55  94  58  94 /   0  20   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...77
LONG TERM....77
AVIATION...77

In the hours before

Local storm report, Jun 5, 9:52 AM MDT, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
952 AM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Hail             7 ESE Puerto De Luna    34.78N 104.51W
06/04/2025  M1.00 Inch       Guadalupe          NM   Storm Chaser

            Delayed report; from ICECHIP field research
            program.

&&

JJS
Local storm report, Jun 5, 10:00 AM MDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1000 AM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     Hail             4 N Quay                35.00N 103.75W
06/04/2025  E1.50 Inch       Quay               NM   Storm Chaser

            Delayed report; from ICECHIP field research
            program. Stone measured with caliper at
            35.6mm.

&&

JJS
Local storm report, Jun 5, 10:07 AM MDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1007 AM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     Hail             2 N Quay                34.97N 103.75W
06/04/2025  M1.00 Inch       Quay               NM   Storm Chaser

            Delayed report; from ICECHIP field research
            program. Stone measured with caliper at 24.1
            mm.

&&

JJS
Local storm report, Jun 5, 10:08 AM MDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1008 AM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     Hail             4 N Quay                35.00N 103.75W
06/04/2025  M1.50 Inch       Quay               NM   Storm Chaser

            Corrects previous hail report from 4 N Quay.
            Delayed report; from ICECHIP field research
            program. Stone measured with caliper at
            35.6mm.

&&

JJS
Local storm report, Jun 5, 3:27 PM MDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
327 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     Hail             8 S Portales            34.06N 103.33W
06/05/2025  M1.50 Inch       Roosevelt          NM   Broadcast Media

            Media reports ping pong ball sized hail just
            south of Portales.

&&

NMP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:28 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay47 min
Jun 4, 6:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay46 min
Jun 4, 6:56 PM MDTSpecial Weather StatementABQGuadalupe19 min
Jun 4, 7:11 PM MDTSevere Thunderstorm WarningABQHarding, Quay49 min
Jun 4, 7:13 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 4, 7:19 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe41 min
Jun 4, 7:36 PM MDTSevere Thunderstorm WarningABQQuay39 min
Jun 4, 7:58 PM MDTFlash Flood WarningABQQuay4 hr
Jun 4, 7:58 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Guadalupe, Quay, San Miguel47 min
Jun 4, 8:44 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt46 min
Jun 4, 10:25 PM MDTSevere Thunderstorm WarningABQCurry35 min
Jun 5, 11:56 AM MDTSevere Thunderstorm WarningABQSan Juan25 min
Jun 5, 2:47 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt58 min
Jun 5, 2:57 PM MDTSevere Thunderstorm WarningABQRoosevelt63 min
Jun 5, 3:37 PM MDTTornado WarningABQRoosevelt23 min
Jun 5, 3:59 PM MDTTornado Warning Tornado observedABQRoosevelt19 min
Jun 5, 4:05 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay, Roosevelt55 min
Jun 5, 4:58 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 5, 5:12 PM MDTSevere Thunderstorm WarningABQCurry24 min
Jun 5, 5:43 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel34 min

Nearby

Tornado Warnings in New Mexico, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.